|Coronary HAART Disease
Jul 8, 2003
I have been on the same combo since testing positive in March of 2000, Epivir, Sustiva, & Zerit. There is a history of coronary heart disease in my family and at 45 I have outlived my father by ten years. Inasmuch as I have known my risk for heart disease for some time, I have for the last 20+ years exercised regularly and watched my diet (average intake of fat, 30-40 grams/day. My cholesterol and triglycerides were always comparatively elevated even given my fat intake, but they have been unusually high due to my medications,even while on cholesterol lower drugs such as Tricor, Lipitor & Zocor, etc. It should be noted that my combination therapy has successfully suppressed the virus three years running and my T-cells are above normal. Now for the kicker..... Recently, I was taking a routine stress test and suddenly found myself hoisted onto a gurney headed for catheterization, angioplasty and a stent.
Now, given this scenario, what is a boy to do? Im becoming concerned that my heart is going to give out before my HAART?
| Response from Dr. Boyle
In your case, I would find as heart friendly a regimen as I could and this would likely include nevirapine (Viramune), lamivudine (Epivir) and tenofovir (Viread). You should discuss whether this regimen is still an option for you. Since you have had lipid problems on your current regimen, I would clearly not continue it. While efavirenz (Sustiva/Stocrin) is generally pretty easy on the lipids, some patients do experience problems with it and stavudine (Zerit) has also recently been implicated in lipid disturbances.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blowjob From A Prostitute Scared To Get Tested
- Fever After Sex With Hooker Worried I Have HIV
- Itchy Balls After Oral Sex Hooker Does It Mean I Have HIV
- Loose Stool After Sex With Stripper Condom Broke Sign Of HIV AIDS
- Adult Oral Thrush Symptoms
- Can I Take Amoxicillin For Vaginal Infections?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.